Alert archive / Minnesota / Wind Chill Advisories in 2015
Wind Chill Advisory 10, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 13, 2015, 2:20 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 14, 2015, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2015, 2:20 PM CST (20:20 UTC)
- In effect from
- Feb 14, 2015, 3:00 AM CST
- Expired
- Feb 14, 2015, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
3 follow-up statements
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
566 WWUS43 KMPX 141020 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 420 AM CST SAT FEB 14 2015 ...VERY COLD WIND CHILLS THIS MORNING... .DANGEROUS WIND CHILL VALUES FROM 25 BELOW TO 35 BELOW WILL CONTINUE ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. A WIND CHILL ADVISORY IS IN EFFECT FROM NOW THROUGH NOON TODAY. THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 5 AM AND 10 AM CST. MNZ041>045-047>059-061-064-065-WIZ014>016-023>028-141800- /O.CON.KMPX.WC.Y.0010.000000T0000Z-150214T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-ANOKA-YELLOW MEDICINE-RENVILLE-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...BLAINE... GRANITE FALLS...OLIVIA...OSCEOLA...RICE LAKE...LADYSMITH... HUDSON...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS... EAU CLAIRE 420 AM CST SAT FEB 14 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...25 BELOW TO 35 BELOW. * OTHER IMPACTS...THE LOWEST WIND CHILL VALUES ARE EXPECTED FROM 5 AM TO 10 AM CST. FURTHERMORE...WIND GUSTS COULD APPROACH 35 MPH IN OPEN AREAS DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ060-062-063-066>070-073>078-082>085-091>093-141800- /O.CON.KMPX.WC.Y.0010.150214T1200Z-150214T1800Z/ HENNEPIN-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 420 AM CST SAT FEB 14 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...25 BELOW TO 30 BELOW. * OTHER IMPACTS...THE LOWEST WIND CHILL VALUES WILL OCCUR BETWEEN 6 AM AND 10 AM CST. FURTHERMORE...WIND GUSTS COULD APPROACH 35 MPH IN OPEN AREAS DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JRB
067 WWUS43 KMPX 141816 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1216 PM CST SAT FEB 14 2015 ...WIND CHILL ADVISORY HAS EXPIRED... .WIND CHILL VALUES HAVE INCREASED TO ABOVE 25 DEGREES BELOW ZERO ACROSS SOUTHERN AND CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN AND ARE EXPECTED TO REMAIN AS SUCH THROUGH THE REST OF THE AFTERNOON AND EVENING HOURS. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141930- /O.EXP.KMPX.WC.Y.0010.000000T0000Z-150214T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE...LADYSMITH... HUDSON...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS... EAU CLAIRE 1216 PM CST SAT FEB 14 2015 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL VALUES HAVE INCREASED TO ABOVE 25 DEGREES BELOW ZERO ACROSS SOUTHERN AND CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN AND ARE EXPECTED TO REMAIN AS SUCH THROUGH THE REST OF THE AFTERNOON AND EVENING HOURS. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:54 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 13, 11:54 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1154 AM CST FRI FEB 13 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CST FRI FEB 13 2015 AS HAS BEEN THE CASE FOR THE FIRST HALF OF FEBRUARY...AND WILL BE THE CASE FOR THE LATTER HALF OF THE MONTH...NORTHWEST FLOW WAS IN PLACE ACROSS THE CENTRAL CONUS...WITH CYCLONES OFF EITHER COAST. THIS SYNOPTIC SETUP WILL LEAD TO SEVERAL SURGES OF ARCTIC AIR OVER THE NEXT SEVERAL DAYS...THE FIRST OF WHICH WILL ARRIVE ON FRIDAY NIGHT. TODAY LIGHT SOUTHWESTERLY WINDS WILL BRING SEASONABLE TEMPERATURES ACROSS THE REGION. THIS RELATIVELY MILD AIR WILL BE NOTHING MORE THAN A DISTANT MEMORY FRIDAY NIGHT AS A SHARP SHORTWAVE ON THE POLEWARD SIDE OF A 150KT UPPER LEVEL JET DIVES ACROSS NORTHERN MN/WI AND DRIVES AN ARCTIC FRONT SOUTHWARD DOWN THE MISSISSIPPI RIVER VALLEY. FORECAST SOUNDINGS QUICKLY OVERTURN IN THE BOUNDARY LAYER IN RESPONSE TO THIS COLD AIR ADVECTION...SO HAVE INCREASE WINDS LEADING UP TO SATURDAY MORNING. IN ADDITION TO THE STRONG WINDS...FALLING TEMPERATURES WILL COMBINE TO PRODUCE WIND CHILL VALUES 25 TO 35 BELOW ZERO SATURDAY MORNING. CONFIDENCE IS HIGH THAT THESE VALUES WILL BE REACHED ACROSS THE CWA...BUT HELD OFF ON A WIND CHILL ADVISORY AT THIS TIME SINCE THE EVENT IS BEYOND 24HRS. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 400 AM CST FRI FEB 13 2015 A BITTERLY COLD DAY BEGINS THE LONGER TERM. HIGHS WILL ONLY BE IN THE LOW SINGLE DIGITS ABOVE AND BELOW ZERO AS A MASSIVE 1045 MB HIGHS BUILDS IN. NORTHERLY WINDS FROM 20 TO 30 MPH WILL BE COMMON THROUGH EARLY AFTERNOON...MAKING THE APPARENT TEMPERATURE 25 BELOW TO 35 BELOW ZERO. WIND GUSTS MAY REACH NEAR 40 MPH IN THE MORNING ACROSS SOUTHERN MN WITH 6 HOUR PRESSURE RISES NEAR 12 MB. THE HIGH WILL PASS ACROSS THE FA SATURDAY NIGHT AND EARLY SUNDAY. IT WILL BE A VERY COLD NIGHT WITH LOWS FROM 5 BELOW IN SW MN TO NEAR 20 BELOW ALONG HIGHWAY 8 IN WI. CONFIDENCE CONTINUES TO INCREASE ON A LIGHT SNOW EVENT ACROSS MUCH OF THE FA SUNDAY/SUNDAY NIGHT AS A MID LEVEL WAVE DEEPENS DURING THE DAY WHILE MOVING ACROSS EASTERN ND AND NORTHERN MN. THE BEST CHANCE FOR 1 TO 2 INCHES OF SNOW IS ACROSS CENTRAL AND NORTHERN MN WITH AN INCH OR LESS TO THE SOUTH AND EAST. RAISED POPS INTO THE LIKELY CATEGORY FOR MUCH OF THE FA...STARTING IN THE MORNING ACROSS WESTERN MN AND THEN ACROSS EASTERN MN AND WESTERN WI IN THE AFTERNOON/EVENING. ANOTHER SURGE OF ARCTIC AIR WILL BEGIN TO WORK SOUTHEAST ACROSS THE UPPER MISSISSIPPI VALLEY ON MONDAY WITH PLENTY OF CLOUDS AND SOME LIGHT SNOW OR FLURRIES. THE REAL COLD WILL ARRIVE ON TUESDAY AND PERSIST INTO THE END OF THE WORK WEEK AS ANOTHER LARGE HIGH MOVES SLOWLY SOUTHEAST FROM CENTRAL CANADA. HENCE...IT WILL BE DRY AND COLD FROM TUESDAY ONWARD. THE AVERAGE TEMPERATURE WILL BE AROUND 15 DEGREES BELOW NORMAL FROM TUESDAY ONWARD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1141 AM CST FRI FEB 13 2015 VFR TO THE SOUTHWEST AHEAD OF NEXT ARCTIC SURGE. MVFR CONDITIONS TO THE EAST AND FAR NORTH. THIS SHOULD SPREAD TO THE SOUTHEAST THIS AFTERNOON. LIGHT SNOW SHOWERS/FLURRIES TO THE NORTHEAST AREA AS WELL INTO THE AFTERNOON...AS THE COLD AIR ARRIVES. SW-W WINDS BECOMING NORTHWEST AND EVENTUALLY NORTH OVER THE AREA THROUGH THE AFTERNOON/EARLY EVENING WITH FROPA. WIND GUSTS EXPECTED TO INCREASE DURING THE EVENING AS WELL...AS THE ARCTIC HIGH BUILDS SOUTHEAST. SHOULD CLEAR OUT OF THE NORTHWEST AS THE HIGH MOVES IN THIS EVENING/OVERNIGHT. EXPECT WINDS TO DIMINISH SATURDAY AFTERNOON. KMSP... ON THE EDGE OF MVFR NOW...AND DO EXPECT CIGS TO DROP BACK INTO MVFR THIS AFTERNOON. WINDS BECOMING MORE NW AND GUSTY AS THE COLDER AIR ARRIVES. AS THE HIGH BUILDS SOUTHEAST VFR CONDITIONS EXPECTED TO REDEVELOP 04Z-06Z PERIOD AS DRIER AIR ARRIVES. THEN WINDS INCREASE WITH SOME GUSTS TO 30KTS POSSIBLE INTO THE EARLY MORNING. SHOULD SEE VFR THROUGH THE DAY ON SATURDAY WITH DIMINISHING NW-N WINDS IN THE AFTERNOON. /OUTLOOK FOR KMSP/ SUN...VFR WITH MVFR/IFR -SN POSSIBLE. WINDS S AT 10G15KT. MON...VFR WITH MVFR CIGS POSSIBLE. WINDS NW AT 15G20KT. TUE...VFR. WINDS NW AT 15G25KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...RAH AVIATION...DWE
Hazardous weather outlook, Feb 13, 1:30 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 130 PM CST FRI FEB 13 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 130 PM CST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO WILL DEVELOP ACROSS THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO WILL OCCUR FROM SATURDAY THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in Wisconsin, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.